Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 24, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 6, 2024, 3:22 AM EST. It took effect at Mar 6, 2024, 1:00 PM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2024, 3:22 AM EST (08:22 UTC)
- In effect from
- Mar 6, 2024, 1:00 PM EST
- Expired
- Mar 7, 2024, 3:14 PM EST
- In force
- 26 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
608 WHUS71 KBUF 060822 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 322 AM EST Wed Mar 6 2024 LEZ040-041-061700- /O.NEW.KBUF.SC.Y.0024.240306T2100Z-240307T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 322 AM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-061700- /O.NEW.KBUF.SC.Y.0024.240306T1800Z-240308T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 322 AM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 1 PM this afternoon to 1 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-061700- /O.NEW.KBUF.SC.Y.0024.240306T1800Z-240308T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 322 AM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY... * WHAT...Northeast winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 1 PM this afternoon to 4 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-061700- /O.NEW.KBUF.SC.Y.0024.240307T0000Z-240307T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 322 AM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 PM this evening to 1 PM EST Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
7 follow-up statements
993 WHUS71 KBUF 061436 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 936 AM EST Wed Mar 6 2024 LEZ040-041-062245- /O.CON.KBUF.SC.Y.0024.240306T2100Z-240307T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 936 AM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-062245- /O.CON.KBUF.SC.Y.0024.240306T1800Z-240308T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 936 AM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 1 PM this afternoon to 1 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-062245- /O.CON.KBUF.SC.Y.0024.240306T1800Z-240308T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 936 AM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY... * WHAT...Northeast winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 1 PM this afternoon to 4 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-062245- /O.CON.KBUF.SC.Y.0024.240307T0000Z-240307T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 936 AM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 PM this evening to 1 PM EST Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
291 WHUS71 KBUF 062213 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 513 PM EST Wed Mar 6 2024 LEZ040-041-070615- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240307T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 513 PM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northeast winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-070615- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240308T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 513 PM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Northeast winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 1 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-070615- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240308T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 513 PM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WHAT...Northeast winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 4 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-070615- /O.CON.KBUF.SC.Y.0024.240307T0000Z-240307T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 513 PM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Northeast winds 15 to 25 knots expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
976 WHUS71 KBUF 070329 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1029 PM EST Wed Mar 6 2024 LEZ040-041-071030- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240307T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1029 PM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northeast winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-071030- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240308T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1029 PM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...Northeast winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 1 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-071030- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240308T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1029 PM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WHAT...Northeast winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 4 AM EST Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-071030- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240307T1800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1029 PM EST Wed Mar 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WHAT...Northeast winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 1 PM EST Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
111 WHUS71 KBUF 070832 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 332 AM EST Thu Mar 7 2024 LOZ045-071645- /O.EXT.KBUF.SC.Y.0024.000000T0000Z-240307T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 332 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-071645- /O.EXT.KBUF.SC.Y.0024.000000T0000Z-240307T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 332 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-071500- /O.EXT.KBUF.SC.Y.0024.000000T0000Z-240307T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 332 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 10 AM EST this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-071200- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240307T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 332 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northeast winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 7 AM EST this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
896 WHUS71 KBUF 071136 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 636 AM EST Thu Mar 7 2024 LEZ040-041-071245- /O.CAN.KBUF.SC.Y.0024.000000T0000Z-240307T1200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 636 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished...therefore the advisory has been cancelled. $$ LOZ045-071945- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240307T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 636 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-071945- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240307T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 636 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-071500- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240307T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 636 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 10 AM EST this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
908 WHUS71 KBUF 071428 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 928 AM EST Thu Mar 7 2024 LOZ042-071530- /O.CAN.KBUF.SC.Y.0024.000000T0000Z-240307T1500Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 928 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to diminish today, therefore the advisory has been cancelled. $$ LOZ045-072100- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240307T2100Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 928 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-072100- /O.CON.KBUF.SC.Y.0024.000000T0000Z-240307T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 928 AM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
139 WHUS71 KBUF 072014 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 314 PM EST Thu Mar 7 2024 LOZ043>045-072115- /O.CAN.KBUF.SC.Y.0024.000000T0000Z-240307T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 314 PM EST Thu Mar 7 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 3:20 AM EST, 2 minutes earlier.
Area forecast discussion, Mar 6, 3:20 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
320 AM EST Wed Mar 6 2024
.SYNOPSIS...
A slow-moving cold front will gradually drift to our southeast
today...while generating fairly widespread showers and ushering in
much cooler temperatures. In its wake high pressure will build
across our area and bring a return to dry weather tonight and
Thursday. Fair dry weather will then continue on Friday with milder
temperatures also returning as the high drifts east across New
England...before the next storm system brings a return to wetter and
eventually also colder weather over the weekend...which may allow
for some wet snow to mix in later Saturday night and Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
During the course of today a cold frontal boundary draped from the
Niagara Frontier to the North Country will continue to gradually
edge southeastward and eventually out of our area...though this will
be a slow process thanks to another developing wave of low pressure
lifting northeastward across the mid-Atlantic states. Even with the
front gradually departing to our southeast...this approaching wave
will act to augment the synoptic-scale lift and moisture provided by
the front and lead to more widespread shower activity across the
Southern Tier/Finger Lakes/interior portions of the North Country...
and may even lead to a brief uptick in shower chances further
northwest for a time this afternoon. Rain chances will then drop off
markedly from northwest to southeast late today and tonight as the
surface wave heads northeastward along the New England coast and
high pressure/drier air begins ridging southward into our region
from Quebec...with just some spotty leftover light showers/patchy
drizzle leftover across the interior of the Southern Tier/Finger
Lakes by early Thursday morning. Given an increasing northeasterly
upslope low level flow...plenty of low clouds will remain in place
however.
Additional rainfall amounts through tonight will range from under a
tenth of an inch across portions of the Niagara Frontier to as much
as a half to two thirds of an inch in areas along our southeastern
periphery...with the bulk of this falling through early this
evening. Meanwhile...the arrival of cooler air behind the front in
tandem with the expected cloud cover/rainfall will result in much
cooler temperatures today...with morning/midday highs in the mid 40s
to lower 50s giving way to slowly falling readings during the
afternoon. This downward trend will then continue tonight when lows
will mainly be in the mid to upper 30s...for which we have aimed a
bit above guidance given the expected northeasterly breeze and
widespread cloud cover.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Conditions will gradually improve Thursday as the coastal low heads
off the east coast and upper level ridging builds into the region.
There could still be some lingering light showers for interior
sections of the Southern and into the northern Finger Lakes along
with overcast skies early in the day, but increasing sunshine should
develop through the afternoon. A northeast wind and early cloud
cover should hold temperatures back in the 40s. Quiet weather is
expected Thursday night through Friday as the ridge slides across
the region. More sunshine by Friday along with warm advection will
bring an uptick to temperatures with high temperatures well into the
50s for most areas.
A fairly energetic subtropical jet emerging from the southern plains
into the Ohio Valley will help drive the next round of rain that
will impact the region starting Friday night. Ascent via good mid
level isentropic lift along with a stout low level jet will advect a
respectable degree of moisture into western New York Friday night,
resulting in an area of fairly widespread showers.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Heading into the weekend, the weather pattern will become more
complicated with a low pressure system pushing northeastward. While
the model packages are becoming better aligned, a few discrepancies
continue. Overall, there will be the potential for a couple of
surface waves to pass west of or over the area Saturday and Saturday
night with the addition of a coastal low to develop along the
Atlantic Seaboard in the Northeast later Saturday night into Sunday.
Again, the details will still need to be ironed out as the event
approaches, however this system will support a bout of colder air
across the region Sunday and Sunday night, supporting temperatures
at 850 to fall towards -10C by Sunday night.
In general, this system will likely support rain Saturday through
Saturday evening. The arrival of the cold air late Saturday night
through Sunday will then support a changeover/mix with some wet snow
as the steadier synoptic precipitation pulls east. Additionally, a
combination of the cold air, leftover moisture and some upslope flow
will support some lake effect/enhanced snow showers east and
southeast of both lakes Sunday night into Monday.
Upper level ridging will support surface high pressure to return
Tuesday and allow for dry weather to return.
Regarding temperatures, highs will gradually cool from the upper 40s
to low 50s Saturday to the upper 30s to low 40s by Monday. Ridging
aloft will support a slight warm up Tuesday with highs to range in
the 40s.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A slow moving cold front draped from the Niagara Frontier to the
North Country will only gradually drift to the southeast of our
region today as a wave of low pressure ripples northeastward along
the slowly departing boundary. Expect increasingly widespread
showers along and in the vicinity of the front today...with
widespread IFR/LIFR flight conditions expected behind the boundary
owing to the cool/moist northerly/northeasterly upslope flow setting
up in its wake.
Lingering showers will wind down from northwest to southeast tonight
as the surface wave departs northeastward along the New England
coastline and high pressure/drier air begins building in from
Quebec...however a continued cool northeasterly upslope flow will
act to keep widespread low clouds in place...with only gradual
improvement to IFR/MVFR expected during the course of the night.
Outlook...
Thursday...MVFR/IFR ceilings improving to VFR.
Friday...VFR.
Saturday...MVFR with rain developing.
Sunday...MVFR with rain showers mixing with/changing to wet snow.
&&
.MARINE...
A slow-moving cold front draped across New York State will continue
to gradually drift further away from the Lower Great Lakes today and
tonight. Behind the front...increasingly brisk northeasterly winds
will develop today and continue into tonight...bringing a period of
advisory-level conditions to both lakes. This will especially be the
case on eastern Lake Ontario...where winds and waves appear likely
to remain at advisory levels through Thursday/Thursday evening.
&&
.CLIMATE...
Record high temperatures were achieved at both Buffalo and
Rochester Tuesday. Like much of the region Watertown was also
unseasonably warm (with a high of 64F), though it came up a few
degrees short of breaking the old record set back in 1976.
All 3 climate sites also achieved record warm minimum temperatures
for the calendar day...as shown below.
Record highs (3/5) Record warm minimums (3/5)
Buffalo 72/2024 52/2024
Rochester 74/2024 53/2024
Watertown 67/1976 44/2024
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 7 AM EST
Thursday for LEZ040-041.
Small Craft Advisory from 7 PM this evening to 1 PM
EST Thursday for LOZ042.
Small Craft Advisory from 1 PM this afternoon to 4 AM EST
Friday for LOZ043-044.
Small Craft Advisory from 1 PM this afternoon to 1 AM EST
Friday for LOZ045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...TMA
LONG TERM...EAJ
AVIATION...JJR
MARINE...JJR
CLIMATE...JJR/PPHazardous weather outlook, Mar 5, 3:41 AM EST, 23 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 341 AM EST Tue Mar 5 2024 NYZ001>008-010>014-019>021-085-060845- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 341 AM EST Tue Mar 5 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-060845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 341 AM EST Tue Mar 5 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-060845- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 341 AM EST Tue Mar 5 2024 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.